Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 38, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Sep 19, 2010, 6:00 AM CDT for Cameron County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2010, 6:00 AM CDT (11:00 UTC)
- Expired
- Sep 19, 2010, 8:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 11 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 6:00 AM CDT | FLASH FLOOD | Brownsville, TX | 60 HOMES FLOODED ALONG AND NEAR CALLE GALAXIA...WEST SIDE OF TOWN. SEVERAL HOMES FLOODED IN QUAIL HOLLOW SUBDIVISION...WEST SIDE OF TOWN. PARADES LINE ROAD FLOODED FROM PASEO PLAZA NORTH TO T MOBILE OFFICES. MAJOR STREET FLOODING THROUGHOUT DOWNTOWN. FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 11.0 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1063 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
302
WGUS54 KBRO 191100
FFWBRO
TXC061-191300-
/O.NEW.KBRO.FF.W.0038.100919T1100Z-100919T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
600 AM CDT SUN SEP 19 2010
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CAMERON COUNTY IN DEEP SOUTH TEXAS.
LOCATIONS AFFECTED INCLUDE...
OLMITO.
BROWNSVILLE.
* UNTIL 800 AM CDT
* AT 554 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TORRENTIAL RAIN OF THREE INCHES PER HOUR FROM HEAVY RAIN SHOWERS
FROM 16 MILES NORTH OF OLMITO TO 8 MILES EAST OF
BROWNSVILLE...MOVING NORTHEAST AT 5 MPH. SEVERAL ROADS IN THE
BROWNSVILLE AREA HAVE REPORTED FLOODING WITHIN THE PAST HOUR.
* SHOWERS WITH TORRENTIAL RAIN WILL BE NEAR...
LOS FRESNOS...LOZANO.
LA LEONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF WILL CAUSE FLOODING OF LOW LYING AREAS AND
INTERSECTIONS. POOR DRAINAGE AREAS ARE MOST AT RISK. DO NOT DRIVE
THROUGH FLOODED ROADS!
EXCESSIVE RUNOFF WILL CAUSE FLOODING OF SMALL ARROYOS AND STREAMS...
AND SOME COUNTRY ROADS. FARMLAND ALONG STREAM BANKS WILL BE
INUNDATED. MOVE TO HIGHER GROUND.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
MOVE TO HIGHER GROUND.
DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!
&&
LAT...LON 2584 9743 2588 9747 2589 9753 2592 9755
2632 9767 2630 9755 2633 9754 2634 9750
2633 9746 2607 9729 2595 9725 2595 9730
2593 9730 2592 9735 2592 9737 2587 9737
2584 9739 2585 9742
$$
CASTILLO1 follow-up statement
384
WGUS74 KBRO 191159
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
659 AM CDT SUN SEP 19 2010
TXC061-191300-
/O.CON.KBRO.FF.W.0038.000000T0000Z-100919T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMERON-
659 AM CDT SUN SEP 19 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL CAMERON COUNTY
UNTIL 800 AM CDT AS CONDITIONS WORSEN...
LOCATIONS AFFECTED INCLUDE...
OLMITO.
BROWNSVILLE.
LOS FRESNOS.
BETWEEN 640 AND 650 AM...AN OFF DUTY NWS EMPLOYEE REPORTED
INCREASING FLOODING AT THE FOLLOWING LOCATIONS IN BROWNSVILLE:
RUBEN TORRES BETWEEN MINNESOTA AND OLD PORT ISABEL...RIGHT LANE WITH
AT LEAST 6 INCHES OF WATER.
PAREDES LINE JUST NORTH OF INTERSECTION WITH RUBEN TORRES...PERHAPS
A FOOT OR MORE OF WATER JUST NORTH OF PASEO PLAZA TO THE T MOBILE
OFFICES.
ALSO...PORTIONS OF THE RIGHT SOUTHBOUND LANE OF FM 511 BETWEEN ALTON
GLOOR AND THE PORT OF BROWNSVILLE ENTRANCE HAD SEVERAL INCHES OF
WATER.
EMERGENCY MANAGEMENT REPORTED POOR DRAINAGE FLOODING AT
INTERNATIONAL AND 14TH STREET...AND MCDAVITT AND BOCA CHICA JUST
BEFORE 6 AM. THESE LOCATIONS ARE LIKELY UNDER MORE WATER AND
IMPASSABLE BASED ON RADAR BASED AND OBSERVED RAINFALL.
THUS FAR THIS MORNING...THE BROWNSVILLE INTERNATIONAL AIRPORT HAS
RECORDED MORE THAN 4 AND ONE HALF INCHES AND VERY HEAVY RAINS
CONTINUE.
AT 7 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND OBSERVED
DATA INDICATED RAINFALL RATES OF THREE INCHES PER HOUR FROM A
THUNDERSTORM OVER MOST OF BROWNSVILLE.
THE THUNDERSTORM WITH TORRENTIAL RAIN WILL CONTINUE TO AFFECT...
BROWNSVILLE AIRPORT...HIGHWAY 4 AND BOCA CHICA.
RANCHO VIEJO...LOS FRESNOS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIDESPREAD FLOODING IS OCCURRING...OR WILL OCCUR...IN THE WARNED
AREA. NUMEROUS ROADS WILL BE CLOSED...AND HOMES...ESPECIALLY IN LOW
LYING AREAS...WILL BECOME INUNDATED. MOVE TO HIGHER GROUND
IMMEDIATELY!
THIS IS A LIFE THREATENING FLOOD! MOST FLOOD DEATHS OCCUR IN
AUTOMOBILES. DO NOT CROSS FLOODED ROADWAYS OR STREAMS. IF NEARING A
FLOOD AREA...TURN AROUND AND DRIVE TO HIGHER TERRAIN.
DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!
&&
LAT...LON 2584 9743 2588 9747 2589 9753 2592 9755
2632 9767 2630 9755 2633 9754 2634 9750
2633 9746 2607 9729 2595 9725 2595 9730
2593 9730 2592 9735 2592 9737 2587 9737
2584 9739 2585 9742
$$
52What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 5:01 AM CDT, 59 minutes earlier.
Area forecast discussion, Sep 19, 5:01 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
501 AM CDT SUN SEP 19 2010
.SHORT TERM /TODAY THROUGH 7 PM MONDAY/...MOISTURE CONTINUES TO
LINGER OVER DEEP SOUTH TEXAS THIS MORNING AS SHOWERS AND
THUNDERSTORMS ARE MOVING IN FROM MEXICO. SOME LOCALLY HEAVY
RAINFALL CAN BE ASSOCIATED WITH THESE STORMS. THIS PROMPTED THE
FLASH FLOOD WATCH CONTINUED FOR TODAY FOR THE EASTERN PORTION OF
DEEP SOUTH TEXAS UNTIL 7 PM THIS EVENING. SHOWERS AND THUNDERSTORMS
WILL DECREASE SLIGHTLY OVER THE AREA TONIGHT AND MONDAY AS THE
MOISTURE SLOWLY MOVES OUT OF THE AREA. THE WINDS WILL CONTINUE
LIGHT TO MODERATE FROM THE EAST THROUGH MONDAY. THE TEMPERATURES
WILL CONTINUE NEAR NORMAL ACROSS THE AREA FOR THE NEXT FEW DAYS.
&&
.LONG TERM /7 PM MONDAY THROUGH SATURDAY/...A WEAKNESS IN THE
500MB RIDGE IF NOT A SHORTWAVE TROUGH IS EXPECTED TO DEVELOP
ACROSS TEXAS MONDAY WITH THE RIDGE ACROSS THE SOUTHEAST UNITED
STATES. UNFORTUNATELY...THIS WILL CONTINUE TO PROVIDE A VERY GOOD
CHANCE OF RAIN FOR PORTIONS OF DEEP SOUTH TX MON NIGHT INTO TUESDAY AS
ABUNDANT LOW TO MID LEVEL MOISTURE ACROSS THE AREA PROVIDES THE
FUEL FOR SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS
THROUGH TUES AFTERNOON. THE 500MB SUBTROPICAL RIDGE ACROSS THE
WESTERN NORTH ATLANTIC IS PROGGED TO BUILD WESTWARD INTO SOUTH TX
TUESDAY INTO WEDNESDAY AND THIS SHOULD PROVIDE AN INCREASE IN SUBSIDENCE
ACROSS THE LOWER RIO GRANDE VALLEY TOWARDS THE MIDDLE OF THE WEEK.
WILL KEEP AT LEAST A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS
WEDNESDAY INTO THURSDAY AS A 500MB TROUGH ACROSS THE WESTERN U.S.
DRAWS MOISTURE OVER THE NORTHERN PACIFIC EASTWARD AND MOISTURE
OVER THE GULF OF MEXICO CONTINUES TO MOVE WESTWARD CONTINUING TO
PROVIDE AT LEAST ABOVE AVERAGE CLOUD COVER AND BELOW AVERAGE MAX
TEMPERATURES FOR THE RIO GRANDE PLAINS THROUGH THE REST OF THE
WEEK. A COUPLE OF SHORT WAVE TROUGHS ARE EXPECTED TO TRAVERSE THE
WESTERN AND CENTRAL U.S. THURSDAY INTO THE WEEKEND PROVIDING A
SLIGHT CHANCE TO CHANCE OF CONVECTION THROUGH THE REST OF THE
FORECAST PERIOD.
&&
.AVIATION...MVFR CONDITIONS WILL PREVAIL OVER THE REGIONAL AIRPORTS
FOR THE NEXT 24 HOURS WITH TEMPO IFR CIG/VSBYS IN SHOWERS OR
THUNDERSTORMS. LIGHT TO MODERATE EAST WINDS THROUGH MONDAY MORNING.
&&
.MARINE...
TODAY THROUGH 7 PM MONDAY...AT 2 AM BUOY 20 REPORTED EAST
WINDS AT 16 KNOTS GUSTING TO 19 KNOTS AND SEAS AT 7.2 FEET WITH A 7
SECOND PERIOD. SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY AS
MOISTURE STILL LINGERS IN THE AREA. MODERATE EAST WINDS WILL
CONTINUE ACROSS THE MARINE AREAS THROUGH THE SHORT TERM PERIOD. THE
SEAS WILL DECREASE TO MODERATE TODAY THROUGH TONIGHT AS THE PRESSURE
GRADIENT WEAKENS SLIGHTLY.
7 PM MONDAY THROUGH THURSDAY...SURFACE HIGH PRESSURE OVER THE
EASTERN UNITED STATES AND LOW PRESSURE ACROSS THE BAY OF CAMPECHE
MONDAY SHOULD PROVIDE MODERATE TO STRONG SOUTHEAST WINDS ACROSS
THE COASTAL WATERS MON NIGHT. THE PRESSURE GRADIENT SHOULD REMAIN
RELATIVELY STRONG ACROSS THE WESTERN GULF OF MEXICO TUESDAY
THROUGH THE REST OF THE WEEK WITH HIGH PRESSURE ACROSS THE NORTH
ATLANTIC EXTENDING INTO THE GULF OF MEXICO WEDNESDAY WITH LOW
PRESSURE DEVELOPING ON THE LEE SIDE OF THE NORTHERN ROCKY
MOUNTAINS. EXPECT MODERATE TO STRONG SOUTHEAST WINDS TO PREVAIL
THROUGH THURSDAY WITH SEAS GRADUALLY BUILDING OFFSHORE THROUGH THE
PERIOD WITH THE LONG DURATION FETCH DEVELOPING ACROSS THE WESTERN
GULF. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR WINDS IF
NOT SEAS FOR THE OFFSHORE WATERS MON NIGHT THROUGH THE MIDDLE OF
THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 87 77 89 77 / 80 50 50 50
BROWNSVILLE 87 75 90 75 / 80 50 40 50
HARLINGEN 88 74 92 74 / 80 50 50 40
MCALLEN 89 75 92 75 / 80 50 50 40
RIO GRANDE CITY 89 74 92 75 / 80 50 50 40
SOUTH PADRE ISLAND 83 78 88 79 / 80 50 50 50
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ251-253>257.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT THIS MORNING FOR GMZ150-155-
170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
SHORT TERM...65
LONG TERM...61
MESO/FXC...CAMPBELLHazardous weather outlook, Sep 19, 5:00 AM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 500 AM CDT SUN SEP 19 2010 TXZ248>257-201200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 500 AM CDT SUN SEP 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR KENEDY...WILLACY...CAMERON AND HIDALGO COUNTIES THROUGH 7PM SUNDAY. POCKETS OF HEAVY RAIN COULD EXCEED 3 TO 5 INCHES IN SOME LOCATIONS. OTHER COUNTIES WITHIN DEEP SOUTH TEXAS CAN EXPECT HEAVY RAIN AND MAY BE ADDED TO THE FLASH FLOOD WATCH AT A LATER TIME. THERE IS A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAVY RAIN IS EXPECTED TO OCCUR ANYWHERE ACROSS DEEP SOUTH TEXAS MONDAY AND TUESDAY. LOCALIZED FLOODING OF LOW LYING AREAS AND POOR DRAINAGE AREA CAN BE EXPECTED. AN ELEVATED RISK OF RIP CURRENTS ALONG AREA BEACHES IS EXPECTED EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED HOWEVER IS FLOODING IS OBSERVED PLEASE REPORT TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE IN BROWNSVILLE. GMZ130-132-135-150-155-170-175-201200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 500 AM CDT SUN SEP 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. THERE IS A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN ELEVATED RISK OF RIP CURRENTS ALONG AREA BEACHES IS EXPECTED EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 19, 12:53 AM CDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1253 AM CDT SUN SEP 19 2010 TXZ253-255-190645- INLAND CAMERON-HIDALGO- 1253 AM CDT SUN SEP 19 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWEST CAMERON AND SOUTHEAST HIDALGO COUNTIES... A BROKEN BAND OF HEAVY RAIN SHOWERS...MOVING NORTHWEST AT 15 MPH...WILL AFFECT LA FERIA...MERCEDES...WESLACO AND EDCOUCH...UNTIL 145 AM CDT. RAINFALL RATES OF 1 INCH PER HOUR ARE EXPECTED. 61/MC
Special weather statement, Sep 19, 2:11 AM CDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 211 AM CDT SUN SEP 19 2010 TXZ253-255-257-190845- INLAND CAMERON-HIDALGO-COASTAL CAMERON- 211 AM CDT SUN SEP 19 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEAST HIDALGO AND EXTREME SOUTHERN CAMERON COUNTIES... AN AREA OF HEAVY RAIN SHOWERS ACROSS EXTREME NORTHEAST MEXICO...MOVING NORTH AT 15 MPH...WILL AFFECT BROWNSVILLE...OLMITO...PORT ISABEL AND SAN BENITO...UNTIL 345 AM CDT. RAINFALL RATES OF 1 INCH PER HOUR ARE EXPECTED. 61/MC
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 1:47 AM CDT | Areal Flood Advisory | BRO | Hidalgo | 118 min |
| Sep 19, 3:43 AM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo | 2 hr |
| Sep 19, 4:20 AM CDT | Flash Flood Warning | BRO | Cameron | 115 min |
| Sep 19, 5:17 AM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo, Kenedy, Willacy | 118 min |
| Sep 19, 8:03 AM CDT | Flash Flood Warning | BRO | Cameron | 117 min |
| Sep 19, 8:32 AM CDT | Areal Flood Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 1 more | 88 min |
| Sep 19, 9:23 AM CDT | Small Craft Advisory | BRO | 7 hr | |
| Sep 19, 9:52 AM CDT | Coastal Flood Statement | BRO | Kenedy | 33 hr |
| Sep 19, 4:53 PM CDT | Areal Flood Advisory | BRO | Cameron | 12 hr |
| Sep 19, 5:05 PM CDT | Areal Flood Advisory | BRO | Zapata | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.